Advertisement

Shell Interactions for Dirac Operators

  • Naiara ArrizabalagaEmail author
Chapter
  • 792 Downloads
Part of the Springer INdAM Series book series (SINDAMS, volume 18)

Abstract

In this notes we gather the latest results on spectral theory for the coupling H + V, where H = − ⋅ ∇ + is the free Dirac operator in \(\mathbb{R}^{3}\), m > 0 and V is a measure-valued potential. The potentials under consideration are given in terms of surface measures on the boundary of bounded regular domains in \(\mathbb{R}^{3}\). We give three main results. We study the self-adjointness. We give a criterion for the existence of point spectrum, with applications to electrostatic shell potentials, V λ , which depend on a parameter \(\lambda \in \mathbb{R}\). Finally, we prove an isoperimetric-type inequality for the admissible range of λ’s for which the coupling H + V λ generates pure point spectrum in (−m, m). The ball is the unique optimizer of this inequality.

Keywords

Dirac operator Self-adjoint extension Shell interaction Singular integral 

References

  1. 1.
    N. Arrizabalaga, A. Mas, L. Vega, Shell interactions for Dirac operators. J. Math. Pures et App. 102, 617–639 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    N. Arrizabalaga, A. Mas, L. Vega, Shell interactions for Dirac operators: on the point spectrum and the confinement. SIAM J. Math. Anal. 47(2), 1044–1069 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    N. Arrizabalaga, A. Mas, L. Vega, An isoperimetric-type inequality for electrostatic shell interactions for Dirac operators. Commun. Math. Phys. 344(2), 483–505 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    J. Dittrich, P. Exner, P. Seba, Dirac operators with a spherically symmetric δ-shell interaction. J. Math. Phys. 30,2875–2882 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    S. Hofmann, E. Marmolejo-Olea, M. Mitrea, S. Pérez-Esteva, M. Taylor, Hardy spaces, singular integrals and the geometry of euclidean domains of locally finite perimeter. Geom. Funct. Anal. 19(3), 842–882 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    G. Pólya, G. Szegö, Isoperimetric Inequalities in Mathematical Physics. Annals of Mathematics Studies, vol. 27 (Princeton University Press, Princeton, 1951)Google Scholar
  7. 7.
    A. Posilicano, Self-adjoint extensions of restrictions. Oper. Matrices 2, 483–506 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    A. Posilicano, L. Raimondi, Krein’s resolvent formula for self-adjoint extensions of symmetric second order elliptic differential operators. J. Phys. A Math. Theor. 42, 015204 (2009)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  1. 1.University of the Basque CountryBilbaoSpain

Personalised recommendations